Isentress & Truvada vs. Atripla
Feb 28, 2009
Due to a move, I'm now seeing a new HIV Specialist. I have been taking Adderall due to an inability to concentrate, foggy mornings, and fatigue. I've also been taking Atripla for the last 3 years, and it was my first HIV med that I've ever taken. My Viral Load is undetectable, T-Cell is at 756, percentage at 37.8%.
The doctor suggested that I switch my medication from Atripla to Truvada and Isentress, due to the fact that the Sustiva in Atripla may be causing me all my fatigue issues, and me not even realize it. He also told me I should not experience any side affects based on the switch.
I'm not all that concerned with adherance, since I know it's twice a day vs. the once a day with Atripla. But all I read about Isentress is that it's for treatment-experienced hiv'ers. Questions:
1) Am I considered treatment-experienced now?
2) Is the switch warrented?
3) Will the switch increase my chance of being resistant to Sustiva in the future?
4) Will the risk of body fat changed increase with the switch?
5) Is this likely a switch that is not necessary and for the doctor's benefits? (like $$$ from the med company)
I'm a bit nervous about making a switch when I'm not resistant yet.
Response from Dr. McGowan
Hello Oscar: Thank you for your questions. Your doctor is considering all the reasons possible for your "inability to concentrate, foggy mornings, and fatigue." Not all switches are for resistance to a drug. Sometimes switches are made due to intolerance or toxicity. You and your doctor are considering a switch from a position of strength (your viral load is undetectable) which is the best way to do it. There is no way to know before hand whether switching off efavirenz will improve your symptoms but it might be worth trying as long as you feel that you can be adherent to a twice a day regimen with isentress (or raltegravir). If you make the switch when your viral load is undetectable, there is very little risk of developing resistance to the efavirenz. There are no studies to date that show body fat changes with isentress. Good luck, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Contract HIV From Blowjob From A Prostitute?
- Chills After Blowjob Worried I Have HIV
- Coated Tongue After Oral Sex Worried I Have HIV
- Fatigue After French Kissing Worried I Have HIV
- Flu Symptoms After Oral Sex Worried I Have HIV
- Runny Nose After Sex With Stripper Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.